AI Summary & Key Takeaways
AI InsightVigilance is recommended for elderly and hospitalized patients, with renal monitoring following contrast administration.
📌 3 Key Takeaways
Abstract
Contrast-induced nephropathy (CIN) is a serious complication following the administration of iodinated contrast media, contributing significantly to hospital-acquired acute kidney injury. Contrast-induced nephropathy is defined as either a ≥25% increase from baseline creatinine levels or an absolute increase >0.5 mg/dL, within 48–72 hours after contrast media administration. This study evaluated CIN incidence and associated risk factors in emergency department (ED) patients undergoing contrast-enhanced CT. A prospective observational study was conducted at a tertiary-care ED (June 2013–September 2014). Adults (≥18 years) undergoing CT were enrolled, excluding those with baseline creatinine >1.2 mg/dL, acute kidney injury, or hemodynamic instability. Of the contrast-enhanced CT group (n=171), 14 patients (8.1%) developed CIN, whereas in the non-contrast CT group (n=171), 12 patients (7.0%) developed nephropathy. Hospitalization (p=0.030), advanced age (p=0.026), anemia (p=0.045), leukocytosis (p=0.005), and reduced GFR (p=0.028) were identified as risk factors for contrast-induced nephropathy. In the non-contrast group, anemia (p=0.003), hospitalization (n=9; p=0.039), and leukocytosis (p=0.007) were identified as risk factors for nephropathy. No cases of nephropathy was observed in patients discharged from the ED in either group. Contrast media did not significantly increase nephropathy risk in ED patients with normal renal function. However, older age, anemia, and hospitalization identified high-risk subgroups. Prophylactic measures showed no clear benefit, possibly due to ED time constraints. Vigilance is recommended for elderly and hospitalized patients, with renal monitoring following contrast administration.
Özet
Kontrast kaynaklı nefropati (CIN), iyotlu kontrast madde uygulanmasını takiben gelişen ciddi bir komplikasyon olup, hastane kökenli akut böbrek hasarına (AKI) önemli ölçüde katkıda bulunur. CIN, kontrast madde uygulamasından 48–72 saat sonra bazal kreatinin değerine göre %25’lik bir artış veya ≥0.5 mg/dL’lik mutlak bir artış olarak tanımlanır. Bu çalışma, acil serviste (AS) kontrastlı BT uygulanan hastalarda CIN insidansını ve ilişkili risk faktörlerini değerlendirmiştir. Haziran 2013 – Eylül 2014 tarihleri arasında üçüncü basamak bir AS’te prospektif gözlemsel çalışma yürütülmüştür. BT çekilen ≥18 yaş erişkin hastalar çalışmaya dahil edilmiştir. Başlangıç kreatinin değeri >1.2 mg/dL olanlar, akut böbrek yetmezliği veya hemodinamik instabilitesi olanlar hariç tutulmuştur. Kontrastlı BT yapılan grupta (n=171), 14 hasta (%8.1) CIN geliştirmiş; kontrastsız BT grubunda (n=171) ise 12 hasta (%7.0) nefropati geliştirmiştir. Hastaneye yatış (n=11, p=0.030), ileri yaş (p=0.026), anemi (p=0.045), lökositoz (p=0.005) ve düşük GFR (p=0.028), kontrast maddeye bağlı nefropati gelişimiyle ilişkili risk faktörleri olarak belirlenmiştir. Kontrastsız BT grubunda ise anemi (p=0.003), hastaneye yatış (n=9; p=0.039) ve lökositoz (p=0.007) nefropati için anlamlı risk faktörleri olarak bulunmuştur. Her iki grupta da acil servisten taburcu edilen hastalarda nefropati tespit edilmemiştir. Normal böbrek fonksiyonlarına sahip AS hastalarında kontrast maddesi nefropati riskini anlamlı ölçüde artırmamıştır. Bununla birlikte, ileri yaş, anemi ve hastaneye yatış, yüksek riskli alt grupları tanımlamıştır. Zaman kısıtlılığı nedeniyle profilaktik önlemlerin belirgin bir yararı gözlenmemiştir. Özellikle yaşlı ve hospitalize hastalarda kontrast maruziyeti sonrası böbrek fonksiyonlarının yakından izlenmesi önerilmektedir.